Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 54, NWS Jackson, MS

April 7, 2018Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 7, 2018, 9:02 AM CDT for Leake County, Mississippi. It took effect at Apr 7, 2018, 7:00 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 9:02 AM CDT (14:02 UTC)
In effect from
Apr 7, 2018, 7:00 PM CDT
Expired
Apr 12, 2018, 9:00 AM CDT
In force
5 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River at Edinburg (ENBM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 7, 5:57 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 7, 5:57 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
557 AM CDT Sat Apr 7 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
IFR conditions with light drizzle, light rain and fog will
continue over the area through the morning as northerly winds, at
10 to 20 knots with gusts near 30 knots, usher much colder air
into the region. Conditions will rise to MVFR after noon and
eventually VFR as skies clear from the north after sunset./26/

&&

.DISCUSSION...
Remnants of overnight convective complex are continuing to provide
showers over the far southern portions, while isolated showers are
dotted over northern portions associated with southward moving cold
front. Though light precipitation will continue along the southward
moving boundary today, lift associated with mid level shortwave will
be sufficient to squeeze out areas of light rain mainly across
northern portions. Meanwhile, strong low level cold advection behind
the front may provide deep enough sub-freezing layer for a few ice
pellets to mix in with the rain over far northwest portions later
this morning into early afternoon.

While seeing wintery precipitation in April is somewhat rare, the
bigger story will be the cold temperatures tonight. Subsidence
behind departing mid level feature this afternoon will rapidly clear
the cloud cover from the north moving into the evening. Though
surface winds will remain at 5 to 10 mph early in the evening,
enough boundary layer decoupling should still occur for winds to
drop off to around 5 mph or less. These conditions will not be
ideal for strong radiational cooling, but they will be sufficient,
given the coldness of this airmass, for sub-freezing temperatures
over the northern third with some frost also able to form as far
south as I20.

Moving into Sunday, amplified mid level pattern will relax a bit
leaving a fast paced zonal flow through much of the upcoming
week. Weak shortwaves Sunday and again Tuesday will provide an
opportunity for a few light showers. The flow pattern will begin
to amplify again over the latter part of the week as ridge builds
over the Intermountain West in response to a strong storm system
approaching the west coast. As the storm system moves out of the
Rockies into the western High Plains Friday, its attendant cold
front will draw close enough for showers and thunderstorms to
develop in the steadily moistening airmass. Model differences
exist on timing and the degree of instability that will exist at
present./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  34  63  48 /  36   9   3  19
Meridian      57  34  64  46 /  46  13   2  22
Vicksburg     51  35  63  48 /  18   6   3  18
Hattiesburg   64  38  65  49 /  68  21   5  24
Natchez       57  36  64  50 /  31  11   3  21
Greenville    42  32  59  45 /  60   5   2  13
Greenwood     45  31  61  44 /  55   7   2  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Warning from 1 AM to 8 AM CDT Sunday for MSZ018-019-
     025>039.

LA...None.
AR...Freeze Warning from 1 AM to 8 AM CDT Sunday for ARZ074-075.

&&
Hazardous weather outlook, Apr 7, 4:47 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
447 AM CDT Sat Apr 7 2018

ARZ074-075-MSZ018-019-025>035-037>039-081000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
Humphreys-Attala-Winston-Noxubee-
447 AM CDT Sat Apr 7 2018

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, east central Mississippi, and
north central Mississippi.

.DAY ONE...Today and Tonight

FREEZE AND FROST
THREAT...Elevated
TIMING...Tonight

Sub-freezing temperature and areas of frost are expected after
midnight tonight into early Sunday morning. These conditions will
damage or kill crops and other sensitive vegetation if left
unprotected.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ007>009-015-016-023-025-MSZ036-040>054-081000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Tensas-Holmes-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Copiah-
447 AM CDT Sat Apr 7 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FREEZE AND FROST
THREAT...Limited
TIMING...Tonight

Patchy frost, which may result in minor damage to unprotected
vegetation, will be possible after midnight tonight into early
Sunday morning.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ024-026-MSZ055>066-072>074-081000-
Catahoula-Concordia-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
447 AM CDT Sat Apr 7 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

26

&&

...HAZARD LEGEND...

*FREEZE AND FROST*
Extreme...Hard Freeze (less than or equal to 28 degrees) during
 the growing season with catastrophic damage to unprotected
 tender vegetation.
Significant...Freeze expected (less than or equal to 32 degrees)
 for 3 hours or more during the growing season with significant
 damage to unprotected tender vegetation.
Elevated...Frost expected during the growing season with damage
 to unprotected tender vegetation. This may include temperatures
 less than 32 degrees for 1-2 hours.
Limited...Patchy frost during the growing season with minor
 damage to unprotected tender vegetation.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Apr 7, 3:24 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 AM CDT SAT APR 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FLASH FLOOD      4 SW YAZOO CITY         32.81N 90.45W
04/06/2018                   YAZOO              MS   911 CALL CENTER

            FLOODING REPORTED ALONG HWY 3.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:18 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 6, 7:52 PM CDTSevere Thunderstorm WarningJANHinds, Newton, Rankin, Scott, Smith53 min
Apr 6, 8:00 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren60 min
Apr 6, 8:03 PM CDTTornado WarningJANRankin15 min
Apr 6, 8:09 PM CDTTornado WarningJANClaiborne, Warren36 min
Apr 6, 8:13 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Warren3 hr
Apr 6, 8:48 PM CDTSpecial Weather StatementJANNewton, Smith57 min
Apr 6, 8:51 PM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott3 hr
Apr 6, 8:54 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Hinds, Jefferson, Simpson66 min
Apr 6, 9:19 PM CDTTornado WarningJANClaiborne, Copiah41 min
Apr 6, 9:25 PM CDTTornado WarningJANCopiah, Hinds35 min
Apr 6, 9:29 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton46 min
Apr 6, 9:37 PM CDTSevere Thunderstorm WarningJANAdams68 min
Apr 6, 9:45 PM CDTFlash Flood WarningJANClarke, Kemper, Lauderdale3 hr
Apr 6, 9:55 PM CDTRiver Flood WarningJANLeake4 days
Apr 6, 9:57 PM CDTTornado WarningJANCopiah48 min
Apr 6, 10:05 PM CDTSevere Thunderstorm WarningJANSimpson55 min
Apr 6, 10:07 PM CDTRiver Flood WarningJANSharkey69 hr
Apr 6, 10:13 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Apr 6, 10:35 PM CDTTornado WarningJANJefferson Davis, Lawrence, Simpson55 min
Apr 6, 10:43 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Apr 6, 10:51 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson39 min
Apr 6, 11:02 PM CDTAreal Flood WarningJANHinds, Madison, Rankin, Warren6 hr
Apr 6, 11:10 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 6, 11:13 PM CDTTornado WarningJANCovington47 min
Apr 6, 11:17 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion38 min
Apr 6, 11:36 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln54 min
Apr 6, 11:46 PM CDTSevere Thunderstorm WarningJANJones59 min
Apr 7, 12:08 AM CDTFlash Flood WarningJANJones4 hr
Apr 7, 12:48 AM CDTSpecial Weather StatementJANLamar, Marion57 min
Apr 7, 1:26 AM CDTAreal Flood WarningJANRankin6 hr
Apr 7, 1:38 AM CDTSpecial Weather StatementJANForrest52 min
Apr 7, 1:48 AM CDTSpecial Weather StatementJANLamar27 min
Apr 7, 3:45 AM CDTFreeze WarningJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more28 hr
Apr 7, 9:01 AM CDTRiver Flood WarningJANLeake5 days
Apr 7, 9:03 AM CDTRiver Flood WarningJANLeake50 hr
Apr 6, 7:32 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Morehouse, Richland58 min
Apr 6, 7:51 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas54 min
Apr 6, 8:04 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas56 min
Apr 6, 10:28 PM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas3 hr
Apr 6, 11:33 PM CDTSpecial Weather StatementJANConcordia42 min

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.